Alert archive / North Dakota / Wind Chill Advisories in 2009
Wind Chill Advisory 13, NWS Bismarck, ND
NWS Bismarck, ND issued this wind chill advisory at Dec 8, 2009, 1:15 PM MST for 32 counties in North Dakota. It took effect at Dec 8, 2009, 5:00 PM MST. It was in force for 41 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2009, 1:15 PM MST (20:15 UTC)
- In effect from
- Dec 8, 2009, 5:00 PM MST
- Expired
- Dec 10, 2009, 9:37 AM MST
- In force
- 41 hr
- Issued by
- NWS Bismarck, ND
All 32 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KBIS 082015 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 215 PM CST TUE DEC 8 2009 ...WIND CHILL ADVISORY TONIGHT AND WEDNESDAY MORNING FOR WESTERN AND CENTRAL NORTH DAKOTA... .FRIGID TEMPERATURES UNDER ARCTIC HIGH PRESSURE MOVING SOUTH OVER THE NORTHERN PLAINS...COMBINED WITH NORTH WINDS OF 5 TO 15 MPH WILL PRODUCE WIND CHILLS OF 25 TO 40 BELOW ZERO TONIGHT AND INTO TOMORROW MORNING. IF YOU ARE WORKING OUTDOORS DRESS WARMLY. IF YOU ARE TRAVELING AND BECOME STRANDED DO NOT LEAVE THE SAFETY OF YOUR VEHICLE. EXPOSED FLESH WILL FREEZE IN 10 TO 30 MINUTES. CARRY A WINTER SURVIVAL KIT IN YOU VEHICLE. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-090415- /O.NEW.KBIS.WC.Y.0013.091209T0000Z-091209T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 215 PM CST TUE DEC 8 2009 /115 PM MST TUE DEC 8 2009/ ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ WEDNESDAY. * OVERNIGHT LOW TEMPERATURES AND NORTH WINDS OF 5 TO 15 MPH WILL DROP WIND CHILL VALUES TO 25 TO 40 BELOW ZERO OVERNIGHT * EXPOSED SKIN WILL FREEZE IN 10 TO 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. IF YOU ARE TRAVELING AND BECOME STRANDED DO NOT LEAVE THE SAFETY OF YOUR VEHICLE. TELL OTHERS OF YOUR TRAVEL PLANS. && $$ HW
7 follow-up statements
000 WWUS43 KBIS 090323 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 923 PM CST TUE DEC 8 2009 ...WIND CHILL ADVISORY TONIGHT AND WEDNESDAY MORNING FOR WESTERN AND CENTRAL NORTH DAKOTA... .FRIGID TEMPERATURES UNDER ARCTIC HIGH PRESSURE...COMBINED WITH NORTH WINDS OF 5 TO 15 MPH WILL PRODUCE WIND CHILLS OF 25 TO 40 BELOW ZERO TONIGHT AND INTO TOMORROW MORNING. IF YOU ARE WORKING OUTDOORS DRESS WARMLY. IF YOU ARE TRAVELING AND BECOME STRANDED DO NOT LEAVE THE SAFETY OF YOUR VEHICLE. EXPOSED FLESH WILL FREEZE IN 10 TO 30 MINUTES. CARRY A WINTER SURVIVAL KIT IN YOU VEHICLE. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-091130- /O.CON.KBIS.WC.Y.0013.000000T0000Z-091209T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 923 PM CST TUE DEC 8 2009 /823 PM MST TUE DEC 8 2009/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ WEDNESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ WEDNESDAY. * OVERNIGHT LOW TEMPERATURES 10 TO 25 BELOW AND NORTH WINDS OF 5 TO 15 MPH WILL DROP WIND CHILL VALUES TO 25 TO 40 BELOW ZERO OVERNIGHT * EXPOSED SKIN WILL FREEZE IN 10 TO 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. IF YOU ARE TRAVELING AND BECOME STRANDED DO NOT LEAVE THE SAFETY OF YOUR VEHICLE. TELL OTHERS OF YOUR TRAVEL PLANS. && $$ WA
000 WWUS43 KBIS 091023 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 423 AM CST WED DEC 9 2009 ...A WIND CHILL ADVISORY CONTINUES THIS MORNING FOR ALL OF WEST AND CENTRAL NORTH DAKOTA... .FRIGID TEMPERATURES UNDER ARCTIC HIGH PRESSURE...COMBINED WITH NORTH WINDS OF 5 TO 15 MPH...WILL CONTINUE TO PRODUCE WIND CHILLS OF 25 TO 40 BELOW ZERO THIS MORNING. IF YOU ARE WORKING OUTDOORS DRESS WARMLY. IF YOU ARE TRAVELING AND BECOME STRANDED DO NOT LEAVE THE SAFETY OF YOUR VEHICLE. EXPOSED FLESH WILL FREEZE IN 10 TO 30 MINUTES. CARRY A WINTER SURVIVAL KIT IN YOU VEHICLE. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-091800- /O.CON.KBIS.WC.Y.0013.000000T0000Z-091209T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 423 AM CST WED DEC 9 2009 /323 AM MST WED DEC 9 2009/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY. * MORNING LOW TEMPERATURES 10 TO 25 BELOW AND NORTH WINDS OF 5 TO 15 MPH WILL DROP WIND CHILL VALUES TO 25 TO 40 BELOW ZERO. * EXPOSED SKIN WILL FREEZE IN 10 TO 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. IF YOU ARE TRAVELING AND BECOME STRANDED DO NOT LEAVE THE SAFETY OF YOUR VEHICLE. TELL OTHERS OF YOUR TRAVEL PLANS. && $$ NH
000 WWUS43 KBIS 091026 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 426 AM CST WED DEC 9 2009 ...A WIND CHILL ADVISORY CONTINUES THIS MORNING FOR ALL OF WEST AND CENTRAL NORTH DAKOTA... .FRIGID TEMPERATURES UNDER ARCTIC HIGH PRESSURE...COMBINED WITH NORTH WINDS OF 5 TO 15 MPH...WILL CONTINUE TO PRODUCE WIND CHILLS OF 25 TO 40 BELOW ZERO THIS MORNING. IF YOU ARE WORKING OUTDOORS DRESS WARMLY. IF YOU ARE TRAVELING AND BECOME STRANDED DO NOT LEAVE THE SAFETY OF YOUR VEHICLE. EXPOSED FLESH WILL FREEZE IN 10 TO 30 MINUTES. CARRY A WINTER SURVIVAL KIT IN YOUR VEHICLE. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-091800- /O.CON.KBIS.WC.Y.0013.000000T0000Z-091209T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 426 AM CST WED DEC 9 2009 /326 AM MST WED DEC 9 2009/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY. * MORNING LOW TEMPERATURES 10 TO 25 BELOW AND NORTH WINDS OF 5 TO 15 MPH WILL DROP WIND CHILL VALUES TO 25 TO 40 BELOW ZERO. * EXPOSED SKIN WILL FREEZE IN 10 TO 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. IF YOU ARE TRAVELING AND BECOME STRANDED DO NOT LEAVE THE SAFETY OF YOUR VEHICLE. TELL OTHERS OF YOUR TRAVEL PLANS. && $$ NH
000 WWUS43 KBIS 091758 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1158 AM CST WED DEC 9 2009 ...A WIND CHILL ADVISORY EXTENDED FOR THE REMAINDER OF TODAY AND OVERNIGHT FOR ALL OF WEST AND CENTRAL NORTH DAKOTA... .FRIGID TEMPERATURES UNDER ARCTIC HIGH PRESSURE...COMBINED WITH NORTH AND WEST WINDS OF 5 TO 15 MPH...WILL CONTINUE TO PRODUCE WIND CHILLS OF 25 TO 40 BELOW ZERO THIS AFTERNOON THROUGH THURSDAY MORNING. IF YOU ARE WORKING OUTDOORS DRESS WARMLY. IF YOU ARE TRAVELING AND BECOME STRANDED DO NOT LEAVE THE SAFETY OF YOUR VEHICLE. EXPOSED FLESH WILL FREEZE IN 10 TO 30 MINUTES. CARRY A WINTER SURVIVAL KIT IN YOUR VEHICLE. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-100200- /O.EXT.KBIS.WC.Y.0013.000000T0000Z-091210T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 1158 AM CST WED DEC 9 2009 /1058 AM MST WED DEC 9 2009/ ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST /11 AM MST/ THURSDAY... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL NOON CST /11 AM MST/ THURSDAY. * TEMPERATURES 5 TO 15 BELOW AND NORTH AND WEST WINDS OF 5 TO 15 MPH WILL DROP WIND CHILL VALUES TO 25 TO 30 BELOW ZERO THE REST OF TODAY. TEMPERATURES WILL DROP TO 15 TO 25 BELOW OVERNIGHT WITH WIND CHILLS DIPPING TO 25 TO 40 BELOW ZERO AGAIN. * EXPOSED SKIN WILL FREEZE IN 10 TO 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. IF YOU ARE TRAVELING AND BECOME STRANDED DO NOT LEAVE THE SAFETY OF YOUR VEHICLE. TELL OTHERS OF YOUR TRAVEL PLANS. && $$ HW
000 WWUS43 KBIS 100233 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 833 PM CST WED DEC 9 2009 ...A WIND CHILL ADVISORY CONTINUES TONIGHT AND THURSDAY MORNING FOR ALL OF WEST AND CENTRAL NORTH DAKOTA... .FRIGID TEMPERATURES UNDER ARCTIC HIGH PRESSURE...COMBINED WITH NORTH AND WEST WINDS OF 5 TO 15 MPH...WILL CONTINUE TO PRODUCE WIND CHILLS OF 25 TO 40 BELOW ZERO THROUGH THURSDAY MORNING. IF YOU ARE WORKING OUTDOORS DRESS WARMLY. IF YOU ARE TRAVELING AND BECOME STRANDED DO NOT LEAVE THE SAFETY OF YOUR VEHICLE. EXPOSED FLESH WILL FREEZE IN 10 TO 30 MINUTES. CARRY A WINTER SURVIVAL KIT IN YOUR VEHICLE. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-101045- /O.CON.KBIS.WC.Y.0013.000000T0000Z-091210T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 833 PM CST WED DEC 9 2009 /733 PM MST WED DEC 9 2009/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ THURSDAY. * OVERNIGHT LOW TEMPERATURES OF 5 TO 15 BELOW AND NORTH AND WEST WINDS OF 5 TO 15 MPH WILL DROP WIND CHILL VALUES TO 25 TO 40 BELOW ZERO AGAIN. * EXPOSED SKIN WILL FREEZE IN 10 TO 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. IF YOU ARE TRAVELING AND BECOME STRANDED DO NOT LEAVE THE SAFETY OF YOUR VEHICLE. TELL OTHERS OF YOUR TRAVEL PLANS. && $$ WA
000 WWUS43 KBIS 101001 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 401 AM CST THU DEC 10 2009 ...A WIND CHILL ADVISORY CONTINUES THIS MORNING FOR ALL OF WEST AND CENTRAL NORTH DAKOTA... .FRIGID TEMPERATURES UNDER ARCTIC HIGH PRESSURE...COMBINED WITH NORTH AND WEST WINDS OF 10 TO 15 MPH...WILL CONTINUE TO PRODUCE WIND CHILLS FROM 25 TO 35 BELOW ZERO THIS THURSDAY MORNING. IF YOU ARE WORKING OUTDOORS DRESS WARMLY. IF YOU ARE TRAVELING AND BECOME STRANDED DO NOT LEAVE THE SAFETY OF YOUR VEHICLE. EXPOSED FLESH WILL FREEZE IN 10 TO 30 MINUTES. CARRY A WINTER SURVIVAL KIT IN YOUR VEHICLE. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-101800- /O.CON.KBIS.WC.Y.0013.000000T0000Z-091210T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 401 AM CST THU DEC 10 2009 /301 AM MST THU DEC 10 2009/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... * MORNING LOW TEMPERATURES OF 5 TO 15 BELOW AND NORTH AND WEST WINDS OF 10 TO 15 MPH WILL DROP WIND CHILL VALUES TO 25 TO 35 BELOW ZERO THIS THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND CHILLS THIS LOW WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU ARE TRAVELING AND BECOME STRANDED DO NOT LEAVE THE SAFETY OF YOUR VEHICLE. && $$ NH
000 WWUS43 KBIS 101637 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1037 AM CST THU DEC 10 2009 ...WIND CHILL ADVISORY FOR WESTERN AND CENTRAL NORTH DAKOTA CANCELLED... .THOUGH WIND CHILLS REMAIN COLD...IN THE 10 TO 20 BELOW RANGE...THEY HAVE RISEN ABOVE WIND CHILL ADVISORY CRITERIA IN MOST PLACES ACROSS WESTERN AND CENTRAL NORTH DAKOTA. THE WIND CHILL ADVISORY WHICH WAS IN EFFECT HAS BEEN CANCELLED. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-101745- /O.CAN.KBIS.WC.Y.0013.000000T0000Z-091210T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 1037 AM CST THU DEC 10 2009 /937 AM MST THU DEC 10 2009/ ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND CHILL ADVISORY. RISING TEMPERATURE HAVE RESULTED IN WIND CHILLS ABOVE ADVISORY CRITERIA. THE WIND CHILL ADVISORY WHICH WAS IN EFFECT HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Dec 8, 1:12 PM MST, 3 minutes earlier.
Area forecast discussion, Dec 8, 1:12 PM MST, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 212 PM CST TUE DEC 8 2009 .SHORT TERM...TONIGHT THROUGH FRIDAY... THE MAIN FORECAST CONCERNS IN THE SHORT TERM CONTINUE TO BE WELL BELOW NORMAL TEMPERATURES...WINDS...AND PRECIPITATION CHANCES OVERNIGHT. THE MODELS CONTINUE TO BE IN GOOD AGREEMENT. CURRENTLY...TROUGH CONTINUES TO DOMINATE NORTH AMERICA WITH A DEEP TROUGH IN THE WEST STRETCHING NORTHEASTWARD INTO THE HUDSON BAY REGION. A POWERFUL DISTURBANCE IS MOVING OUT INTO THE CENTRAL PLAINS RESULTING IN A DEVELOPING WINTER STORM TO OUR SOUTH. CANADIAN HIGH PRESSURE IS MOVING INTO NORTHERN NORTH DAKOTA AND HELPING TO CONFINE HEAVIER PRECIPITATION TO SOUTHERN PORTIONS OF THE STATE. FRIGID ARCTIC AIR REMAINS IN PLACE ACROSS THE REGION. PRECIPITATION CONTINUES OVER SOUTHERN PORTIONS OF THE CWA MAINLY ALONG AND SOUTH OF I-94. EXPECT THE SNOW TO CONTINUE OVERNIGHT TONIGHT GRADUALLY DISSIPATING WEDNESDAY MORNING FROM WEST TO EAST. WITH THE SURFACE HIGH MOVING INTO NORTHERN NORTH DAKOTA THIS EVENING AND THE STRONG DISTURBANCE LIFTING NORTHEASTWARD INTO THE WESTERN GREAT LAKES A TIGHTER BUT STILL WEAK PRESSURE GRADIENT IS EXPECTED ACROSS THE STATE ALLOWING WINDS TO INCREASE THIS EVENING INTO WEDNESDAY MORNING. THE PRESSURE GRADIENT IS TIGHTEST CLOSED TO THE SURFACE LOW GENERATING STRONGER WINDS OVER SOUTHEASTERN PORTIONS OF THE CWA. FORECAST TEMPERATES ARE WELL BELOW ZERO SO A WIND CHILL ADVISORY GOES INTO EFFECT FOR ALL OF WESTERN AND CENTRAL NORTH DAKOTA THIS EVENING THROUGH TOMORROW MORNING. ALSO WITH THE INCREASING WINDS AND RECENT SNOWFALL BLOWING SNOW MAY ALSO BECOME A POSSIBILITY ESPECIALLY ACROSS THE SOUTHEAST WERE THE STRONGEST WINDS ARE ANTICIPATED. ANOTHER DISTURBANCE MOVES THROUGH THE REGION WEDNESDAY NIGHT INTO THURSDAY BRINGING ANOTHER REINFORCING SHOT OF COLD AIR WEDNESDAY NIGHT INTO THURSDAY AND ALSO INCREASING WIND SPEEDS ALONG WITH A CHANCE OF SNOW SHOWERS. WIND CHILL HEADLINES MAY ALSO BE NEEDED ONCE AGAIN ESPECIALLY WITH INCREASED MIXING BEHIND THE TROUGH. ANOTHER VERY SIMILAR DISTURBANCE MOVES THROUGH THURSDAY NIGHT INTO FRIDAY WITH ANOTHER REINFORCING SHOT OF COLD AIR. .LONG TERM...SATURDAY THROUGH TUESDAY... FRIGID/ARCTIC AIR IS REINFORCED SATURDAY INTO SUNDAY AS ANOTHER ARCTIC FRONT SLIDES THROUGH SATURDAY. FULLY ANTICIPATE SOME WIND CHILL HEADLINE(S) OCCURRING SATURDAY INTO MONDAY. IT COULD BE A WIND CHILL ADVISORY OR WARNING OR A COMBINATION OF BOTH ACROSS THE CWA AS APPARENT TEMPERATURES ARE EXPECTED TO RANGE BETWEEN -25F AND -40F. WITH THE FRONT QUICKLY MOVING THROUGH SATURDAY WOULD EXPECT SOME LIGHT SNOW SHOWER ACTIVITY ALONG AND BEHIND THE FRONT...MOSTLY FLUFF WITH LITTLE LIQUID CONSIDERING ARCTIC SOURCE REGION. HPC TEMPERATURES HAVE TRENDED COLDER...AND CONCUR WITH THIS THINKING BASED ON OVERALL PATTERN. HOW LONG SATURDAYS ARCTIC SURGE LINGERS FOR THE REMAINING PORTION OF THE EXTENDED IS STILL IN QUESTION...BUT WOULD FAVOR A SLOW MODIFICATION RATHER THAN A QUICK RECOVERY. THE GFS SEEMS TOO QUICK IN MODIFYING THE SURGE OF ARCTIC AIR SUNDAY THROUGH TUESDAY AND THUS HAVE DISCOUNTED IT. THE 12Z ECMWF IS SLOWER AND PREFERRED. MODEL GUIDANCE IS SHOWING A MODIFICATION OF THE ARCTIC AIR MASS WEDNESDAY INTO FRIDAY. .AVIATION...A COLDER AIR REMAINS IN PLACE WITH AN UPPER TROUGH PASSING THROUGH TONIGHT. STILL EXPECT A CONTINUATION OF MVFR TO LOW VFR CEILINGS PERSISTING THROUGH WEDNESDAY. OCCASIONAL MVFR VISIBILITIES ALONG WITH SNOW FLURRIES WILL CONTINUE INTO EARLY TONIGHT BUT SHOULD END BY 12Z WEDNESDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY FROM 6 PM CST /5 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ WEDNESDAY FOR NDZ001>005-009>013-017>023- 025-031>037-040>048-050-051. && DC/HW/KS
Hazardous weather outlook, Dec 8, 4:57 AM MST, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 557 AM CST TUE DEC 8 2009 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-091200- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 557 AM CST TUE DEC 8 2009 /457 AM MST TUE DEC 8 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT AREAS OF LIGHT SNOW WILL DEVELOP ACROSS SOUTHERN NORTH DAKOTA TODAY...WITH THE POSSIBILITY OF UP TO AROUND ONE INCH OF ACCUMULATION BY THIS EVENING. BITTER COLD DAYTIME AND NIGHTTIME TEMPERATURES WILL ALSO PERSIST ACROSS THE LOCAL AREA TODAY AND TONIGHT...WITH LOWS TONIGHT APPROACHING 25 BELOW ACROSS THE NORTH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FORECAST OVERNIGHT TEMPERATURES RANGING FROM ZERO TO 15 BELOW ZERO...COMBINED WITH 15 TO 20 MPH WINDS...WILL RESULT IN WIND CHILL TEMPERATURES OF 25 TO 35 BELOW DEVELOPING WEDNESDAY NIGHT INTO THURSDAY MORNING ACROSS MUCH OF WEST AND CENTRAL NORTH DAKOTA. A REINFORCED SHOT OF COLD ARCTIC AIR IS FORECAST TO ARRIVE FRIDAY NIGHT INTO SATURDAY. GUSTY NORTHWEST WINDS...DANGEROUS WIND CHILL TEMPERATURES...AND CHANCES FOR SNOW ARE CURRENTLY EXPECTED TO ACCOMPANY THIS STRONG ARCTIC COLD FRONT. STAY TUNED FOR UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NH
Nearby
Wind Chill Advisories in North Dakota, 2009Every wind chill advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.